MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION PRIMARY KNEE; INSERT, STD., PRIMARY, SIZE4 13MM CM

ENCORE MEDICAL L.P. FOUNDATION PRIMARY KNEE; INSERT, STD., PRIMARY, SIZE4 13MM CM
Catalog Number 385-13-504
Health Effect - Clinical Code Pain (1994)
Date of Event 01/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient presenting with pain.The surgeon felt it was due to poly wear (9 1/2 years post operation).The surgeon replaced the poly and decided to go with an ultra congruent option.
 
Additional Manufacturer Narrative
The reason for this revision surgery was knee pain.The previous surgery and the revision detailed in this investigation occurred over 9 ½ years apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device has not been made available to (b)(4) for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to pain.The device was within the expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to knee pain.There are multiple factors that may contribute to the event that are outside the control of (b)(4) are patient activities, trauma, and patient non-compliance with medical instructions.The complaint does state that the event occurred over 9 ½ years post-operative and it seems that the poly insert might get eroded during this period of usage.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to pain and hence a definitive root cause cannot be determined inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION PRIMARY KNEE
Common Device Name
INSERT, STD., PRIMARY, SIZE4 13MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6322175
Report Number1644408-2017-00090
Device Sequence Number635096
Product Code JWH
UDI-Device Identifier00888912117920
UDI-Public(01)00888912117920
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K000590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2012
Device Catalogue Number385-13-504
Device Lot Number53866193
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date04/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age79 YR